Rocky Mountain Journal of Mathematics

A Spectral Transform for the Matrix Hill's Equation

Robert Carlson

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 34, Number 3 (2004), 869-895.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181069832

Digital Object Identifier
doi:10.1216/rmjm/1181069832

Mathematical Reviews number (MathSciNet)
MR2087436

Zentralblatt MATH identifier
1072.34098

Citation

Carlson, Robert. A Spectral Transform for the Matrix Hill's Equation. Rocky Mountain J. Math. 34 (2004), no. 3, 869--895. doi:10.1216/rmjm/1181069832. https://projecteuclid.org/euclid.rmjm/1181069832


Export citation

References

  • Z. Agranovich and V. Marchenko, The inverse problem of scattering theory, Gordon and Breach, New York, 1963.
  • E. Belokolos, F. Gesztesy, K. Makarov and L. Sakhnovich, Matrix-valued generalizations of the theorems of Borg and Hochstadt, in Evolution Equations (G. Ruiz Goldstein, R. Nagel and S. Romanelli, eds.), Lecture Notes in Pure and Appl. Math., vol. 234, Marcel Dekker, New York, 2003, pp. 1-34.
  • R. Carlson, Large eigenvalues and trace formulas for matrix Sturm-Liouville problems, SIAM J. Math. Anal. 30 (2000), 949-962.
  • --------, Eigenvalue estimates and trace formulas for the matrix Hill's equation, J. Differential Equations 167 (2000), 211-244.
  • --------, Compactness of Floquet isospectral sets for the matrix Hill's equation, Proc. Amer. Math. Soc. 128 (2000), 2933-2941.
  • --------, An inverse problem for the matrix Schrödinger equation, J. Math. Anal. Appl. 267 (2002), 564-574.
  • K. Chadan and P.C. Sabatier, Inverse problems in quantum scattering theory, Springer-Verlag, New York, 1989.
  • E.A. Coddingtion and R. Carlson, Linear ordinary differential equations, SIAM, Philadelphia, 1997.
  • E.A. Coddingtion and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955.
  • B. Després, The Borg theorem for the vectorial Hill's equation, Inverse Problems 11 (1995), 97-121.
  • B. Dubrovin, V. Matveev and S. Novikov, Nonlinear equations of Korteweg- de Vries type, finite zoned linear operators, and Abelian varieties, Russian Math. Surveys 31 (1976), 59-146.
  • A. Finkel, E. Isaacson and E. Trubowitz, An explicit solution of the inverse periodic problem for Hill's equation, SIAM J. Math. Anal. 18 (1987), 46-53.
  • J. Garnett and E. Trubowitz, Gaps and bands of one dimensional periodic Schrödinger operators, Comment. Math. Helv. 59 (1984), 258-321.
  • F. Gesztesy and L. Sakhnovich, A class of matrix-valued Schrödinger operators with prescribed finite-band spectra, in Reproducing Kernel Hilbert Spaces, Positivity, System Theory and Related Topics (D. Alpay, ed.), Oper. Theory Adv. Appl., vol. 143, Birkhaüser, Basel, 2003, pp. 213-253.
  • M. Jodeit and B. Levitan, Isospectral vector-valued Sturm-Liouville problems, Lett. Math. Phys. 43 (1998), 117-122.
  • T. Kappeler, Fibration of the phase space for the Korteweg-De Vries equation, Ann. Institute Fourier 41 (1991), 539-575.
  • T. Kato, Perturbation theory for linear operators, Springer-Verlag, New York, 1995.
  • I. Krichever and S. Novikov, Periodic and almost-periodic potentials in inverse problems, Inverse Problems 15 (1999), R117-R144.
  • B. Levin, Lectures on entire functions, Amer. Math. Soc., Providence, 1996.
  • B. Levitan and M. Gasymov, Determination of a differential equation by two of its spectra, Russian Math. Surveys 19 (1964), 1-63.
  • H.P. McKean and E. Trubowitz, Hill's operator and hyperelliptic function theory in the presence of infinitely many branch points, Comm. Pure Appl. Math. 29 (1976), 143-226.
  • H.P. McKean and P. van Moerbeke, The spectrum of Hill's equation, Invent. Math. 30 (1975), 217-274.
  • R. Paley and N. Wiener, Fourier transforms in the complex domain, Amer. Math. Soc., Providence, 1934.
  • J. Pöschel and E. Trubowitz, Inverse spectral theory, Academic Press, Orlando, 1987.
  • J. Ralston and E. Trubowitz, Isospectral sets for boundary value problems on the unit interval, Ergodic Theory Dynamical Systems 8 (1988), 301-358.
  • M. Reed and B. Simon, Methods of modern mathematical physics, Vol. 1, Academic Press, New York, 1972.
  • W. Rudin, Real and complex analysis, McGraw-Hill, New York, 1966.
  • J. Schwartz, Non-linear functional analysis, Gordon and Breach, New York, 1969.
  • C. Shen and C. Shieh, Two inverse eigenvalue problems for vectorial Sturm-Liouville equations, Inverse Problems 14 (1998), 1331-1343.
  • E. Trubowitz, The inverse problem for periodic potentials, Comm. Pure Appl. Math. 30 (1977), 321-337.
  • M. Wadati and T. Kamijo, On the extension of inverse scattering method, Progress Theoret. Physics 52 (1974), 397-414.